CSN Login
Members Online: 16

Triptorlein

Samsungtech1
Posts: 350
Joined: Jan 2011

Just had my second shot last thursday morning. She went to the left side up high because of what happened on the right side. I get 75mgs. Anyhow this time it really hurt. On top of that the next day I got chills, and hot flashes accompanied with a killer headache. Saturday the side I got the shot on was red from my side to my belly button, and painful. Today I feel like I am missing a beat. I have zero energy, and am getting dizzy when I stand up. I read that some of the side effects I am experiencing tell me to go to hospital, but I really hate hospitals.
Has anyone else gone through this?

VascodaGama's picture
VascodaGama
Posts: 1517
Joined: Nov 2010

Mike (Samsung)

See below

VascodaGama's picture
VascodaGama
Posts: 1517
Joined: Nov 2010

Mike (Samsung)

Your experience is common in guys taking the antagonist Firmagon. They report about suffering pain at the place of the injection. I am taking an agonist Eligard (leuprolide acetate) which is the same as Lupron and also get the blood mark under the skin but the pain is mild and acceptable. I think that the triptorelin you are taking is the drug with the trade name of Trelstar, which is also an agonist.

The side effects we experience are similar where the cause is related to “menopause like” symptoms, but the drug’s chemical content is different and such may give different effects. Triptorelin acetate is referenced as causing “pain at the injection site” here is a link for Trelstar;
http://www.rxlist.com/trelstar-depot-drug/patient-images-side-effects.htm
http://www.prostate-cancer.org.uk/media/11717/triptorelin.pdf

The potency of the drugs also seems to induce different levels of side effects. For example, the Eligard 4-month shot (30mg) is reported to cause more symptoms than the siblings of 1, 2 and 6 month shots. Here is a link with a table on details of each shot;
http://www.eligard.com/side-effects/eligard-side-effects.aspx

I hope your body gets “acquainted” with the low levels f testosterone.

Regards.
VGama

Samsungtech1
Posts: 350
Joined: Jan 2011

Saw dr. Today and have to go for a sonogram tomorrow. I either have an infection or absccess. Said antibiotics for infection, and if it is an absccess they will send me somewhere to be treated. Not sure what that means. I was actually with a nurse practicioner. Asked what she meant by send me somewhere and she said let's cross that bridge if we have to.
How do you get this from a shot? Only my second shot. What is up with this? The first two hurt, but this one has been killer. What causes this? Can it be prevented?

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network